Oklahoma, 2005Wildfire in Oklahoma, November 29, 2005
November 29, 2005 · NWS OUN · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 29, 11:21 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 29, 11:21 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1121 AM CST TUE NOV 29 2005
.UPDATE...
WE HAVE ISSUED A FIRE WX WATCH FOR THE ENTIRE CWA FOR WEDNESDAY.
WINDS AND RH WILL BE BORDERLINE...BUT RECENT NUMBER OF WILDFIRES
AND CONTINUED EXTREMELY DRY CONDITIONS INDICATE CONTINUED NEED FOR
EXTREME CAUTION. OTHERWISE NO SIGNIFICANT CHANGES. 24
&&
.PREV DISCUSSION... (ISSUED 343 AM CST TUE NOV 29 2005)
DISCUSSION...
NOT AS WINDY TODAY. THE STORM SYSTEM THAT CAUSED THE STRONG WINDS
FOR THE PAST COUPLE OF DAYS... WILL CONT TO MOVE AWAY FROM THE
AREA ALLOWING THE SFC GRADIENT TO FINALLY RELAX. WINDS WILL REMAIN
GUSTY... ALTHOUGH NOT AS FAST AS YESTERDAY... OVR EASTERN PORTIONS
OF FA THIS MORNING BEFORE DECREASING LATER TODAY. A SFC LOW WILL
ALSO BEGIN TO DEVELOP IN THE LEE OF THE ROCKIES LATER TODAY/TONITE
IN RESPONSE TO THE NEXT UPR TROUGH THAT WILL MOVE INTO THE
NORTHERN/CENTRAL PLAINS WED. WITH LEE CYCLOGENESIS...SFC WINDS
WILL BEGIN TO SHIFT TO THE SOUTH TONITE IN WESTERN PORTIONS OF
FA... WHILE THE WINDS IN EASTERN PORTIONS OF THE CWA REMAIN LIGHT
FOR MUCH OF THE NITE. WITH THESE LIGHT WINDS AND MOSTLY CLEAR
SKIES... TEMPS ARE EXPECTED TO DROP QUICKLY SO HAVE GONE BELOW
GUIDANCE FOR THE EASTERN PART OF THE FA. WINDS ARE ALSO EXPECTED
TO INCREASE AHEAD OF THE FRONT ON WED. EVEN THOUGH CONDITIONS WILL
NOT BE ENOUGH TO MEET RED FLAG WARNING CRITERIA...THE DRY
CONDITIONS... WARMER TEMPS... AND INCREASING WINDS... WILL ONCE
AGAIN INCREASE THE FIRE DANGER FOR MUCH OF THE AREA. THE
PREVIOUSLY MENTIONED UPR TROUGH WILL PUSH A COLD FRONT ACROSS THE
AREA WED AFTN/NITE. WITH THE FORCING REMAINING TO THE NORTH AND
LITTLE MOISTURE... MAIN EFFECTS OF THE FRONT WILL BE WINDS
SHIFTING TO THE NORTH AND COOLER TEMPS.
MODELS CONT TO DISAGREE ON THE WX PATTERN FOR THIS WEEKEND INTO
EARLY NEXT WEEK. MODELS INDICATING THE SFC WINDS WILL SHIFT BACK TO
THE SOUTH LATE THIS WEEK IN RESPONSE TO THE NEXT SYSTEM WITH ANOTHER
BRIEF WARM UP BEFORE ANOTHER COLD FRONT MOVES ACROSS THE AREA THIS
WEEKEND. DUE TO THE INCONSISTENCIES IN THE MODELS... HAVE NOT MADE
ANY MAJOR CHANGES TO THE FORECAST. HOWEVER... CURRENT MODELS ARE
INDICATING MAJORITY OF THE STRONG LIFT WITH THE UPR SYSTEM WILL
REMAIN NORTH OF THE AREA ALONG WITH ANY MOISTURE BEING BROUGHT
WITH THE SYSTEM. SO LOOKS LIKE WILL REMAIN DRY THROUGH EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 49 28 61 32 / 0 0 10 10
HOBART OK 53 31 63 29 / 0 0 10 10
WICHITA FALLS TX 56 33 67 37 / 0 0 10 10
GAGE OK 50 27 51 24 / 0 0 10 10
PONCA CITY OK 44 24 56 26 / 0 0 10 10
DURANT OK 54 31 64 42 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-
OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-
OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-
OKZ051-OKZ052.
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
&&
32/25Hazardous weather outlook, Nov 29, 12:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE NOV 29 2005
OKZ004>048-050>052-TXZ083>090-301300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COOL... DRY AIRMASS OVER THE AREA WILL PREVENT THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH MONDAY.
OTHER HAZARDOUS WEATHER...
WARMING TEMPERATURES... INCREASING WINDS AND LOW HUMIDITIES WILL
LIKELY PUSH FIRE DANGER LEVELS INTO THE VERY HIGH RANGE BY WEDNESDAY
AFTERNOON...ESPECIALLY ACROSS WESTERN NORTH TEXAS AND THE
SOUTHEASTERN TWO THIRDS OF OKLAHOMA. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR WEDNESDAY THAT COVERS ALL OF OKLAHOMA AND WESTERN NORTH
TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24Wildfire, Carter
- When
- November 29, 1:00 PM CST to 11:00 PM CST
- Where
- Carter forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
A wildfire near Wilson killed a woman. The woman died trying to keep the flames from reaching her home. She suffered smoke inhalation which eventually led to a heart attack.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Wildfire, Carter | 2005-11-29 | 68 | Female | Outside/Open Areas | Direct |
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in West Virginia, November 29, 2005$300,000 · 50 kt wind · 5 events
- Flash Flood in Virginia, November 29, 2005$325,000 · 1 event
- Flash Flood and Damaging Winds in Maryland, November 29, 2005$250,000 · 65 kt wind · 3 events
- Strong Wind in New York, November 29, 2005$90,000 · 50 kt wind · 18 events
- Strong Wind in New Jersey, November 29, 2005$75,000 · 1 event
- Flooding in West Virginia, November 29, 2005$50,000 · 6 events
- Strong Wind in Pennsylvania, November 29, 2005$40,000 · 50 kt wind · 8 events
- Flood in Pennsylvania, November 29, 2005$50,000 · 1 event
- Flooding and Damaging Wind in Virginia, November 29, 2005$20,000 · 50 kt wind · 11 events
- Damaging Wind in Florida, November 29, 2005$20,000 · 1 event
- Flash Flood in New York, November 29, 2005$20,000 · 1 event
- Flood in Pennsylvania, November 29 to 30, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480526.